Revista Matemática Iberoamericana

Nonassociative Algebras: Some Applications

Santos González and Consuelo Martínez

Full-text: Open access


Nonassociative algebras can be applied, either directly or using their particular methods, to many other branches of Mathematics and other Sciences. Here emphasis will be given to two concrete applications of nonassociative algebras. In the first one, an application to group theory in the line of the Restricted Burnside Problem will be considered. The second one opens a door to some applications of non-associative algebras to Error correcting Codes and Cryptography.

Article information

Rev. Mat. Iberoamericana, Volume 19, Number 2 (2003), 385-392.

First available in Project Euclid: 8 September 2003

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 17B60: Lie (super)algebras associated with other structures (associative, Jordan, etc.) [See also 16W10, 17C40, 17C50]
Secondary: 20F40: Associated Lie structures 94A60: Cryptography [See also 11T71, 14G50, 68P25, 81P94] 94B60: Other types of codes

non-associative algebra group cryptography Galois ring


González, Santos; Martínez, Consuelo. Nonassociative Algebras: Some Applications. Rev. Mat. Iberoamericana 19 (2003), no. 2, 385--392.

Export citation


  • Bartholdi, L. and Grigorchuck, R. I.: Lie methods in growth of groups of finite width. In Computational and geometric aspects of modern algebra (Edinburgh, 1998), 1-27. London Math. Soc. Lecture Notes Ser. 275. Cambridge Univ. Press, 2000.
  • Elduque, A. and Myung, H. C.: Mutations of Alternative Algebras. Mathematics and its Applications 278. Kluwer, Dordrecht, 1994.
  • Elduque, A. and Myung, H. C.: The reductive pair $(B_4,B_3)$ and affine connections on $S^15$. J. Algebra 227 (2000), no. 2, 504-531.
  • González, S., Markov, V. T., Martínez, C., Nechaev, A. A. and Rúa, I. F.: Nonassociative Galois rings. Discrete Math. Appl. 12 (2002), 591-606.
  • Grigorchuk, R. I.: On the Burnside problem for periodic groups. Funct. Anal. Appl. 14 (1980), 53-54.
  • Hopkins, N. C.: Quadratic differential equations in graded algebras. In Nonassociative Algebra and its Applications (S. González ed.), 179-182. Math. Appl. 303, Kluwer Acad. Publ., 1994.
  • Janusz, G.J.: Separable algebras over commutative rings. Trans. Amer. Math. Soc. 122 (1966), 461-478.
  • Krull, W.: Algebraische Theory der Ringe II. Math. Ann. 91 (1924), 1-46.
  • Kuzmin, A. S. and Nechaev, A. S.: Linear recurring sequences over Galois Rings. Algebra and Logic 34 (1995), no. 2, 87-100.
  • Markus, L.: Quadratic differential equations and nonassociative algebras. Annals of Math. Stud. 45 (1960), 185-213.
  • Martínez, C. and Zelmanov, E.: Jordan algebras of Gelfand-Kirillov dimension 1. J. Algebra 180 (1996), no. 1, 211-238.
  • Martínez, C. and Zelmanov, E.: Nil Algebras and Unipotent Groups of Finite Width. Adv. Math. 147 (1999), 328-344.
  • Nechaev, A. A.: Kerdock's code in cyclic form. Discrete Math. Appl. 1 (1989), no. 4, 365-384.
  • Raghavendran, R.: Finite associative rings. Compositio Math. 21 (1969), no. 2, 195-219.
  • Reed, M. L.: Algebraic structures of genetic inheritance. Bull. Amer. Math. Soc. 34 (1997), 107-130.
  • Small, L. W., Stafford, J. T. and Warfield Jr., R. B.: Affine algebras of Gelfand-Kirillov dimension 1 are PI. Math. Proc. Cambridge Philos. Soc. 97 (1985), 407-414.
  • Zhevlakov, K. A., Slinko, A. M., Shestakov, I. P. and Shirshov, A. I.: Rings that are nearly associative. Academic Press, New York, 1982.